Duke Mathematical Journal

The local lifting problem for dihedral groups

Irene I. Bouw and Stefan Wewers

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let G=Dp be the dihedral group of order 2p, where p is an odd prime. Let k be an algebraically closed field of characteristic p. We show that any action of G on the ring k[[y]] can be lifted to an action on R[[y]], where R is some complete discrete valuation ring with residue field k and fraction field of characteristic 0

Article information

Duke Math. J., Volume 134, Number 3 (2006), 421-452.

First available in Project Euclid: 28 August 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14H37: Automorphisms
Secondary: 11G20: Curves over finite and local fields [See also 14H25] 14D15: Formal methods; deformations [See also 13D10, 14B07, 32Gxx]


Bouw, Irene I.; Wewers, Stefan. The local lifting problem for dihedral groups. Duke Math. J. 134 (2006), no. 3, 421--452. doi:10.1215/S0012-7094-06-13431-2. https://projecteuclid.org/euclid.dmj/1156771900

Export citation


  • J. Bertin, Obstructions locales au relèvement de revêtements galoisiens de courbes lisses, C. R. Acad. Sci. Paris Ser. I Math. 326 (1998), 55--58.
  • J. Bertin and A. MéZard, Déformations formelles des revêtements sauvagement ramifiés de courbes algébriques, Invent. Math. 141 (2000), 195--238.
  • I. I. Bouw, Lifting covers of curves and differential data, conference lecture at ``Meeting on arithmetic of fundamental groups,'' Banff Centre, Banff, Alberta, Canada, September 2003.
  • T. Chinburg, B. Guralnick, and D. Harbater, in preparation.
  • B. Green and M. Matignon, Liftings of Galois covers of smooth curves, Compositio Math. 113 (1998), 237--272.
  • —, Order $p$ automorphisms of the open disc of a $p$-adic field, J. Amer. Math. Soc. 12 (1999), 269--303.
  • Y. Henrio, Arbres de Hurwitz et automorphismes d'ordre $p$ des disques et des couronnes $p$-adiques formels, \arxivmath.AG/0011098
  • F. F. Knudsen, The projectivity of the moduli space of stable curves, II: The stacks $M\sbg,n$, Math. Scand. 52 (1983), 161--199.
  • J. S. Milne, Étale Cohomology, Princeton Math. Ser. 33, Princeton Univ. Press, Princeton, 1980.
  • F. Oort, ``Lifting algebraic curves, abelian varieties, and their endomorphisms to characteristic zero'' in Algebraic Geometry, Bowdoin, (Brunswick, Mass., 1985), Proc. Sympos. Pure Math. 46, Part 2, Amer. Math. Soc., Providence, 1987, 165--195.
  • —, Some questions in algebraic geometry, technical report, Utrecht University, Utrecht, Netherlands, 1995.
  • G. Pagot, Relèvement en caractéristique zéro d'actions de groupes abéliens de type $(p, \ldots, p)$, Ph.D. dissertation, Université Bordeaux I, Talence, France, 2002.
  • J.-P. Serre, Corps locaux, 2nd ed., Hermann, Paris, 1968.
  • S. Wewers, Formal deformation of curves with group scheme action, Ann. Inst. Fourier (Grenoble) 55 (2005), 1105--1165.
  • L. Zapponi, personal communication, September 2004.